This product is a combination of aspirin, acetaminophen, and caffeine. It is used for the temporary relief of pain from conditions such as muscle aches, toothaches, menstrual cramps, or headaches (including migraine). Aspirin and acetaminophen relieve pain by keeping your body from making certain natural substances. Caffeine helps increase the effects of aspirin and acetaminophen.
How to use Goody's Headache Powder 520 Mg-260 Mg-32.5 Mg Oral Packet
See also Warning section.
If you are taking the over-the-counter product to self-treat, read all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed.
Take this medication by mouth as directed by your doctor, or follow the product package directions. Drink a full glass of water (8 ounces/240 milliliters) with this medication unless your doctor directs you otherwise. If you are using the tablet form of this medication, do not lie down for at least 10 minutes after you have taken this drug. If upset stomach occurs, you may take it with food or milk.
The dosage is based on your medical condition and response to treatment. Do not increase your dose or use this drug more often or for longer than directed. Do not use this product for pain lasting longer than 10 days or fever lasting more than 3 days. Use the smallest effective dose. Consult your doctor or pharmacist for more information.
If you are taking this drug "as needed" (not on a regular schedule), remember that pain medications work best if they are used as the first signs of pain occur. If you wait until the pain has worsened, the medication may not work as well.
If you are taking this product for headache, get medical help right away if you also have: trouble speaking, weakness on one side of the body, sudden vision changes. Before using this product, consult a doctor or pharmacist if you have: daily headaches; your first headache after age 50; a headache that is more severe or different from your usual headaches; headaches caused by head injury, coughing or bending; a headache with vomiting, fever and stiff neck. Consult your doctor or pharmacist if your migraine headache is not relieved, or if it worsens after the first dose.
If you are using drugs for migraine attacks on 10 or more days each month, the drugs may actually make your headaches worse (medication overuse headache). Do not use medications more often or for longer than directed. Tell your doctor if you need to use this medication more often, or if the medication is not working as well, or if your headaches get worse.
Consult your doctor if your condition lasts or gets worse (for example, if you have new or unusual symptoms, redness or swelling of the painful area, pain or fever that does not go away or gets worse).
See also Warning section.
If your doctor has directed you to use this medication, remember that your doctor has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.
Stop taking this medication and tell your doctor right away if you have any serious side effects, including: stomach/abdominal pain that is severe or doesn't go away, severe dizziness, fainting, vomit that looks like coffee grounds, black/bloody stools, ringing in the ears, loss of hearing, irregular/fast heartbeat, signs of kidney problems (such as change in the amount of urine), easy bruising/bleeding.
A very serious allergic reaction to this drug is rare. However, get medical help right away if you notice any symptoms of a serious allergic reaction, including: fever, swollen lymph nodes, rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.
This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.
In the US - Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088 or at www.fda.gov/medwatch.
In Canada - Call your doctor for medical advice about side effects. You may report side effects to Health Canada at 1-866-234-2345.
One ingredient in this product is acetaminophen. Taking too much acetaminophen may cause serious (possibly fatal) liver disease. Adults should not take more than 4000 milligrams (4 grams) of acetaminophen a day. People with liver problems and children should take less acetaminophen. Ask your doctor or pharmacist how much acetaminophen is safe to take.
Do not use with any other drug containing acetaminophen without asking your doctor or pharmacist first. Acetaminophen is in many nonprescription and prescription medications (such as pain/fever drugs or cough-and-cold products). Check the labels on all your medicines to see if they contain acetaminophen, and ask your pharmacist if you are unsure.
Get medical help right away if you take too much acetaminophen (overdose), even if you feel well. Overdose symptoms may include nausea, vomiting, loss of appetite, sweating, stomach/abdominal pain, extreme tiredness, yellowing eyes/skin, and dark urine.
Daily alcohol use, especially when combined with acetaminophen, may damage your liver. Avoid alcohol.
See also Warning section.
Before taking this product, tell your doctor or pharmacist if you are allergic to it; or to aspirin or other NSAIDs (such as ibuprofen, naproxen, celecoxib); or to other salicylates (such as choline salicylate); or to acetaminophen; or to caffeine; or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.
Before using this medication, tell your doctor or pharmacist your medical history, especially of: asthma (including a history of worsening breathing with runny/stuffy nose after taking aspirin or other NSAIDs such as ibuprofen, naproxen), certain blood disorders (such as anemia), bleeding or blood clotting problems (such as hemophilia, low platelet count), ulcers, gout, poorly controlled diabetes, kidney or liver disease, growths in the nose (nasal polyps), anxiety disorders, insomnia, heart disease (such as arrhythmia), high blood pressure, stomach problems (such as heartburn, upset stomach, or stomach pain).
Before having surgery or certain medical procedures (such as a heart stress test or a procedure to restore a normal heart rhythm if you have an unusually fast heartbeat), tell your doctor or dentist that you use this medication and about all the products you use (including prescription drugs, nonprescription drugs, and herbal products).
This medicine may cause stomach bleeding. Daily use of alcohol and tobacco, especially when combined with this medicine, may increase your risk for stomach bleeding. Avoid alcohol and stop smoking. Consult your doctor or pharmacist for more information.
Older adults may be more sensitive to the side effects of this drug, especially stomach/intestinal bleeding and ulcers, liver problems, and trouble falling asleep.
Children and teenagers less than 18 years old should not use aspirin, aspirin-containing or aspirin-related medications such as this product for flu symptoms or chickenpox without first consulting a doctor. A rare but serious illness known as Reye's syndrome may occur. Tell your doctor right away if you notice changes in behavior with nausea and vomiting.
Before using this medication, women of childbearing age should talk with their doctor(s) about the benefits and risks. Tell your doctor if you are pregnant or if you plan to become pregnant. This medication may harm an unborn baby and cause problems with normal labor/delivery. It is not recommended for use in pregnancy from 20 weeks until delivery. If your doctor decides that you need to use this medication between 20 and 30 weeks of pregnancy, you should use the lowest effective dose for the shortest possible time. You should not use this medication after 30 weeks of pregnancy.
See also Warning section.
Drug interactions may change how your medications work or increase your risk for serious side effects. This document does not contain all possible drug interactions. Keep a list of all the products you use (including prescription/nonprescription drugs and herbal products) and share it with your doctor and pharmacist. Do not start, stop, or change the dosage of any medicines without your doctor's approval.
Some products that may interact with this drug are: acetazolamide, cimetidine, corticosteroids (such as prednisone), dichlorphenamide, ketoconazole, levoketoconazole, methotrexate, mifepristone, certain medications for gout (such as probenecid, sulfinpyrazone), anti-seizure drugs (such as phenytoin, valproic acid), vemurafenib.
This medication may increase the risk of bleeding when taken with other drugs that also may cause bleeding. Examples include anti-platelet drugs such as clopidogrel, "blood thinners" such as dabigatran/enoxaparin/warfarin, among others.
Check all prescription and nonprescription medicine labels carefully since many contain pain relievers/fever reducers (acetaminophen, aspirin, or NSAIDs such as ibuprofen, celecoxib, ketorolac, naproxen) and if taken together with this product, may increase your risk for side effects. However, if your doctor has directed you to take low-dose aspirin for heart attack or stroke prevention (usually 81-162 milligrams a day), you should continue taking it unless your doctor instructs you otherwise. Ask your doctor or pharmacist for more details.
This medication may interfere with certain lab tests (such as urinary sugar tests, dipyridamole-thallium imaging tests), possibly causing false test results. Make sure lab personnel and all your doctors know you use this drug.
If someone has overdosed and has serious symptoms such as passing out or trouble breathing, call 911. Otherwise, call a poison control center right away. US residents can call their local poison control center at 1-800-222-1222. Canada residents can call a provincial poison control center. Symptoms of overdose may include nausea, vomiting, loss of appetite, sweating, burning pain in the throat and stomach, stomach/abdominal pain, extreme tiredness, yellowing eyes/skin, ringing in the ears, rapid/shallow breathing, irregular/fast heartbeat, change in the amount of urine, dark urine, confusion, agitation, seizures, loss of consciousness.
Do not share this medication with others.
If you use this medication regularly for a long time or at high doses, lab and/or medical tests (such as liver/kidney function) may be done while you are taking this medication. Keep all medical and lab appointments. Consult your doctor for more details.
Because this product contains caffeine, taking it close to bedtime may give you trouble falling asleep. Limit the use of caffeine-containing medications, foods, or beverages while taking this product. If you take too much caffeine, you may become nervous or irritable, have trouble sleeping, or have fast heartbeat.
If you are taking this product for headaches, it is best to avoid certain foods that may trigger your headaches. Lifestyle changes such as stress reduction programs, exercise, and dietary changes may help prevent headaches. Talk to your doctor or pharmacist about lifestyle changes that might benefit you.
If you take this medication regularly and miss a dose, take it as soon as you remember. If it is near the time of the next dose, skip the missed dose. Take your next dose at the regular time. Do not double the dose to catch up.
Store at room temperature away from light and moisture. Do not store in the bathroom. Keep all medications away from children and pets.
Do not flush medications down the toilet or pour them into a drain unless instructed to do so. Properly discard this product when it is expired or no longer needed. Consult your pharmacist or local waste disposal company.
Have you ever purchased Goody's Headache Powder 520 Mg-260 Mg-32.5 Mg Oral Packet?
This survey is being conducted by the WebMD marketing sciences department.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.